Be a part of the ITP community and stay informed.
Login to your account or REGISTER
.

•  Web site Help & Info

Welcome, Guest
Username: Password: Remember me
  • Page:
  • 1

TOPIC:

Drug induced autoimmune ITP? 3 years 11 months ago #65773

  • ITPCanada
  • Offline
  • Posts: 47
  • Thank you received: 0
www.livescience.com/63594-turmeric-supplement-liver.html
I found above article in which women who took turmeric supplement got auto immune hepatitis. ..
I don’t know, and also not sure but some where in my mind I always feel my spouse got ITP because of vaccinations he took during immigration to US( he had all the vaccinations as a child but he don’t had any documentation of it, so he took all of it again, because to immigrate he must show the vaccination record.) I think repeating it was a mistake.?? But not sure his ITP is drug induced. Also his mother is having vitiligo autoimmune disease.

Is there any way to find out if his ITP is induced my vaccinations ??.
Right now he had a stable count of 100k for last 9 years, never took any medicines.

Do you think if ITP is vaccine induced, as the years passed by his ITP will get even more milder and eventually vanish because vaccine effects on his body will also get milder over time??
Thank you

Please Log in or Create an account to join the conversation.

Drug induced autoimmune ITP? 3 years 11 months ago #65788

  • Sandi
  • Offline
  • Sandi Forum Moderator Diagnosed in 1998, currently in remission. Diagnosed with Lupus in 2006. Last Count - 344k - 6-9-18
  • Posts: 12436
  • Karma: 11
  • Thank you received: 2371
ITP is a well known adverse reaction to vaccines. It's listed in some of the inserts. It's not possible to say if it will diminish in time, anything is possible.

"Another confirmed autoimmune adverse effect associated with vaccination is the induction of idiopathic thrombocytopenia (ITP), also known as immune thrombocytopenia, following the measles–mumps rubella (MMR) vaccine, in particular within 6 weeks of immunization [95–97]. ITP is an autoimmune condition, clinically characterized by low platelet count (less than 100,000 platelets per microliter) due to increased destruction and impaired platelet production, and by the presence of autoantibodies (IgG) directed toward platelet membrane antigens (glycoproteins IIb–IIIa) [98]. The main clinical manifestations include various degrees of cutaneous and/or mucosal purpura; life-threatening hemorrhages occur in less than 5% of adult patients [99]. ITP risk following the MMR vaccine is seen highest in children, aged 12–19 months, which is the estimated age when children would normally be receiving the MMR vaccine.

The development of ITP after the administration of a live attenuated measles vaccine was first described by Oski and Naiman in 1966 [100]. Since then, epidemiological data have clearly demonstrated higher incidence rates of ITP after MMR vaccine, administered alone or in combination [101, 102]; and in 1993, the Vaccine Safety Committee of the Institute of Medicine declared the potential relationship between the MMR vaccine and ITP [103].

Miller and coworkers identified 35 cases (aged 12 to 23 months) of ITP after MMR vaccination and estimated that the attributable risk of ITP within 6 weeks of MMR vaccination is 1 in 32,300 vaccinations [8]. These findings have been confirmed in the further case-control study: 23 children (aged 13–24 months) developed ITP after receiving their first MMR dose inoculation, occurring symptoms between day 7 and day 28 after vaccination."

www.ncbi.nlm.nih.gov/pmc/articles/PMC5607155/
The following user(s) said Thank You: ITPCanada

Please Log in or Create an account to join the conversation.

Drug induced autoimmune ITP? 3 years 11 months ago #65797

  • MelA
  • Offline
  • Posts: 1059
  • Karma: 2
  • Thank you received: 351
Almost everything has a warning of bleeding, bruising- so it could be something besides the vaccination .
My ITP came up out of the blue - not sick, no vaccinations, nothing - BUT did have a gamma globulin injection just a few days before the little red dots appeared. My hematologist feels that is what triggered my ITP. And the kicker is that gamma globulin is a treatment for ITP - so....

If he has had stable counts of 100k for 9 years he sounds like he is doing well. Great!!
"Instead of wasting your time worrying about symptoms, just get it checked out" -Nieca Goldberg, MD
The following user(s) said Thank You: ITPCanada

Please Log in or Create an account to join the conversation.

Drug induced autoimmune ITP? 3 years 11 months ago #65803

  • karenr
  • Offline
  • Diagnosed in 2000, at 59, after being on moderately high doses of NSAIDs for arthritis. Splenectomy and rituxan both failed (2004). Did well on prednisone till summer 2018--then terrible reactions. Promacta since 11-19.
  • Posts: 465
  • Thank you received: 58
Although it can't be proved, I think the NSAID Voltaren triggered my ITP. It was the first NSAID that really worked for me too--for my arthritic joints.
The following user(s) said Thank You: ITPCanada

Please Log in or Create an account to join the conversation.

Drug induced autoimmune ITP? 3 years 11 months ago #65827

  • Sandi
  • Offline
  • Sandi Forum Moderator Diagnosed in 1998, currently in remission. Diagnosed with Lupus in 2006. Last Count - 344k - 6-9-18
  • Posts: 12436
  • Karma: 11
  • Thank you received: 2371
Yes, drugs can trigger it too...
The following user(s) said Thank You: ITPCanada

Please Log in or Create an account to join the conversation.

Drug induced autoimmune ITP? 3 years 11 months ago #65897

  • ITPCanada
  • Offline
  • Posts: 47
  • Thank you received: 0
My question is ,if ITP is triggered by vaccination, because effect of vaccination reduces over years of time, is there any chances that ITP( which is caused because of vaccination) will also vanish/cured automatically over time?

Is there any definitive test to determine if it’s drug induced ITP?

Thank you

Please Log in or Create an account to join the conversation.

Drug induced autoimmune ITP? 3 years 11 months ago #65901

  • Hal9000
  • Offline
  • Give me all your platelets and nobody gets hurt
  • Posts: 1699
  • Karma: 10
  • Thank you received: 246
ITPC, perhaps this will help.
ITP is more like screeching feedback in a public address system. It will continue to screech, it will continue to consume platelets, until something is done to stop the feedback. Put a blanket over the microphone, or, use immune suppressants, to stop the feedback.

What initially triggered the feedback long ago isn't really important any more. It's the feedback that has to be stopped. Once the feedback is stopped, remove the blanket, discontinue the suppressants, and hope for the best.

Does that help any?
The following user(s) said Thank You: ITPCanada

Please Log in or Create an account to join the conversation.

Drug induced autoimmune ITP? 3 years 10 months ago #65960

  • MelA
  • Offline
  • Posts: 1059
  • Karma: 2
  • Thank you received: 351
ITPCanada it is in my chart that what most likely triggered my ITP was a gamma globulin injection the company made us get before they would allow us to move to Tokyo [not quite a 3rd world country is it? but they insisted] - it was a very short time after that injection that the red dots appeared. Now 30 years later the antibodies are still being made and my count is low, not low as it had been but lower than the low norm. If those antibodies are being made they are detected on the platelets as something not normal so the platelets are destroyed.
"Instead of wasting your time worrying about symptoms, just get it checked out" -Nieca Goldberg, MD
The following user(s) said Thank You: ITPCanada

Please Log in or Create an account to join the conversation.

Drug induced autoimmune ITP? 3 years 10 months ago #65967

  • b2h
  • Offline
  • Posts: 148
  • Thank you received: 47
Tokyo!? Are you still in Tokyo? How do you like it? I know it's off topic, but that to me sounds amazing.

This discussion board really shows how ITP (and so many other medical conditions) are such a mystery. There are some commonalities, but there are also so many different experiences, symptoms, reactions (or lack of) to treatments... MeIA, it really is crazy about the IVIg... really unfortunate.

Please Log in or Create an account to join the conversation.

Drug induced autoimmune ITP? 3 years 10 months ago #65970

  • MelA
  • Offline
  • Posts: 1059
  • Karma: 2
  • Thank you received: 351
Unfortunately no we aren't still in Tokyo [loved it] - from there we moved to Hong Kong and then back to the States. It was a fantastic experience for our family! I did have the option to tell my husband nope we can't move overseas once the ITP hit - but we moved to Tokyo with me on 60mg of prednisone and not knowing if I'd have a hematologist once getting there. I'm thankful I was adventurous :)

What was interesting is the hematologist I had in Tokyo knew my hematologist here - they had attended some classes together in Utah! Dr. Kitahara was really good - now the one I had in Hong Kong.....
"Instead of wasting your time worrying about symptoms, just get it checked out" -Nieca Goldberg, MD

Please Log in or Create an account to join the conversation.

Drug induced autoimmune ITP? 3 years 10 months ago #65982

  • b2h
  • Offline
  • Posts: 148
  • Thank you received: 47
I'm glad your family enjoyed the time overseas. Living in Tokyo and Hong Kong sound like really wonderful experiences. That is really amazing about your hematologist in Tokyo. Glad that was a good doctor. I think better the first and then not so good in Hong Kong than the other way around.

Please Log in or Create an account to join the conversation.

  • Page:
  • 1

Charity NavigatorGuideStar Seal NORD Member BadgeTHSNA logo